Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Atlanta, GA

March 21, 2006Baldwin County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 21, 2006, 3:12 AM EST for Baldwin County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2006, 3:12 AM EST (08:12 UTC)
Expired
Mar 21, 2006, 3:30 AM EST
In force
18 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Baldwin County, GA

The radar

The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 520 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
520 m²/s²
0-3 km storm-relative helicity
739 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 210813
SVRFFC
GAC009-210830-
/O.NEW.KFFC.SV.W.0032.060321T0812Z-060321T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 AM EST TUE MAR 21 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN CENTRAL GEORGIA

* UNTIL 330 AM EST

* AT 311 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF MERIWETHER...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3317 8342 3305 8338 3314 8311 3318 8324

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 11:05 PM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 20, 11:05 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 PM EST MON MAR 20 2006

.UPDATE...
RAIN FALLING INTO COLD AIR WEDGED IN ACROSS THE NORTH HALF OF
GEORGIA MONDAY EVENING. EVAPORATIVE COOLING HAS CAUSED SURFACE
PRESSURE RISES WHICH HAVE PUSHED THE WARM FRONT IN CENTRAL GEORGIA
FARTHER SOUTH. THIS LIMITS THE AREA THAT MAY SEE THUNDERSTORMS TO
THE EXTREME SOUTHERN EDGE OF OUR AREA. THE EXCEPTION WILL BE
ISOLATED ELEVATED THUNDERSTORMS EMBEDDED IN THE RAIN AREA.

THETA-E AXIS HAS YET TO MOVE THROUGH...SO LOOKING FOR RAIN TO PERSIST
FOR MUCH OF THE NIGHT. WILL KEEP FLOOD WATCH UP AS RIVERS AND
STREAMS WILL BE ON THE RISE.

LOWERED MINIMUM TEMPERATURES AS COLD AIR HAS SPREAD FARTHER SOUTH
THAN WAS ANTICIPATED EARLIER TODAY.

THETA-E RIDGE AND SURFACE COLD FRONT SHOULD PASS THROUGH THE AREA
AND BRING PRECIP TO AN END EARLY TUESDAY.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR NORTH GEORGIA

&&

15
Hazardous weather outlook, Mar 20, 11:15 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EST MON MAR 20 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211100-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1115 PM EST MON MAR 20 2006

...FLOODING POSSIBLE ACROSS NORTH GEORGIA TONIGHT...
...ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT.
WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS NORTH
AND CENTRAL GEORGIA TONIGHT. FLOODING IS POSSIBLE ACROSS NORTH
GEORGIA THROUGH DAYBREAK TUESDAY MORNING.

.SYNOPSIS...
A COLD RIDGE OF HIGH PRESSURE WILL REMAIN OVER NORTH GEORGIA TONIGHT
WHILE A WARM FRONT REMAINS NEARLY STATIONARY ACROSS CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE FLOODING OF CREEKS AND SOME URBAN AREAS
DUE TO THE HEAVY RAIN. CLOUD TO GROUND LIGHTNING IS ALSO A HAZARD IN
THE THUNDERSTORMS.

.DISCUSSION...
THE WARM FRONT HAS GONE STATIONARY OVER SOUTH GEORGIA AS THE WEDGE
OF COLD AIR ACROSS NORTH AND CENTRAL GEORGIA HOLDS FIRMLY IN PLACE.
PLENTY OF OVERRUNNING MOISTURE COMING OFF THE GULF OF MEXICO WILL
CONTINUE THROUGH THE NIGHT ACROSS NORTH AND PARTS OF CENTRAL
GEORGIA... MAINLY NORTH OF A LINE FROM FORT BENNING...TO MACON...TO
AUGUSTA. TRAINING OF CELLS WILL CONTINUE ACROSS MUCH OF NORTH
GEORGIA FOR THE REST OF TONIGHT AND THEREFORE THE FLOOD WATCH
CONTINUES ACROSS NORTH GEORGIA. CAPES HAVE DROPPED
SIGNIFICANTLY...AND WITH THE COLD DOME OF AIR OVER NORTH AND CENTRAL
GEORGIA...SEVERE THUNDERSTORMS ARE NOT EXPECTED FOR THE REST OF
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT.

In the hours before

Special weather statement, Mar 20, 10:40 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 PM EST MON MAR 20 2006

GAZ096-097-105-107>109-210430-
1040 PM EST MON MAR 20 2006

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN WILCOX...
PULASKI...DODGE...BLECKLEY...LAURENS AND DOOLY COUNTIES UNTIL 1130 PM
EST...

AT 1038 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A WEAKENING LINE OF SHOWERS AND THUNDERSTORMS
FROM BREWTON TO 7 MILES NORTHWEST OF TIPPETTVILLE...MOVING EAST AT
60 MPH. LITTLE OR NO RAIN WILL BE OBSERVED...BUT WINDS MAY GUST TO
50 MPH AS THE GUST FRONT PASSES.
Special weather statement, Mar 21, 12:36 AM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 AM EST TUE MAR 21 2006

GAZ066-078-210615-

1236 AM EST TUE MAR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HARRIS AND
SOUTHERN TROUP COUNTIES UNTIL 115 AM EST...

AT 1232 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESVILLE...MOVING EAST AT 60 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Mar 21, 1:16 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 AM EST TUE MAR 21 2006

GAZ067>069-078-079-210715-

116 AM EST TUE MAR 21 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND PEA-SIZE HAIL IN
HARRIS...TALBOT...UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 215 AM
EST...

AT 115 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER HARRIS COUNTY NEAR PINE
MOUNTAIN AND MOVING NORTHEAST AT 45 MPH.

RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
Special weather statement, Mar 21, 2:06 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 AM EST TUE MAR 21 2006

GAZ053>055-210730-

206 AM EST TUE MAR 21 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...PEA-SIZE HAIL AND NEAR
40 MPH WINDS IN COWETA...FAYETTE AND CLAYTON COUNTIES UNTIL 230 AM
EST...

AT 206 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER COWETA COUNTY NEAR THOMAS
CROSSROADS AND MOVING EAST AT 50 MPH.

SMALL HAIL AND WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE WITH THESE
STORMS. RUNOFF FROM THESE STORMS COULD ALSO CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
Special weather statement, Mar 21, 2:46 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 AM EST TUE MAR 21 2006

GAZ059-060-072-210815-

246 AM EST TUE MAR 21 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...PEA-SIZE HAIL AND 40
MPH WINDS IN JONES...PUTNAM AND JASPER COUNTIES UNTIL 315 AM EST...

AT 245 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTH JONES AND SOUTH JASPER
COUNTIES...AND MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE WITH THESE
STORMS. RUNOFF FROM THESE STORMS MAY ALSO CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
Special weather statement, Mar 21, 2:54 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 AM EST TUE MAR 21 2006

GAZ066-078-210830-

254 AM EST TUE MAR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN HARRIS AND TROUP COUNTIES UNTIL 330 AM EST...

AT 254 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LA GRANGE TO 8 MILES WEST OF MULBERRY
GROVE...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PORTIONS OF HARRIS AND TROUP COUNTIES. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE LA GRANGE AND HAMILTON. THE STORM IS EXPECTED TO
MOVE OUT OF THE COUNTIES BY 330 AM EST.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:20 PM ESTSevere Thunderstorm WarningFFCHarris, Troup55 min
Mar 20, 8:48 PM ESTSevere Thunderstorm WarningFFCMeriwether57 min
Mar 20, 9:07 PM ESTSevere Thunderstorm WarningFFCHarris, Muscogee53 min
Mar 20, 9:28 PM ESTTornado WarningFFCChattahoochee29 min
Mar 20, 9:45 PM ESTTornado WarningFFCMarion45 min
Mar 20, 10:00 PM ESTSevere Thunderstorm WarningFFCSchley, Taylor24 min
Mar 20, 10:11 PM ESTSevere Thunderstorm WarningFFCMacon17 min
Mar 20, 10:44 PM ESTFlash Flood WarningFFCFulton, Gwinnett4 hr
Mar 21, 1:24 AM ESTSevere Thunderstorm WarningFFCHarris21 min
Mar 21, 2:53 AM ESTSevere Thunderstorm WarningFFCJasper, Jones, Putnam37 min
Mar 21, 3:33 AM ESTFlash Flood WarningFFCHarris4 hr
Mar 21, 6:34 AM ESTFlash Flood WarningFFCJones86 min
Mar 21, 8:14 AM ESTFlash Flood WarningFFCJones3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.